Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

Abstract Title:

Pravastatin-associated myopathy. Report of a case.

Abstract Source:

Recenti Prog Med. 1995 May ;86(5):198-200. PMID: 7604176

Abstract Author(s):

T Scalvini, D Marocolo, B Cerudelli, I Sleiman, G P Balestrieri, G Giustina

Article Affiliation:

Istituto di Clinica Medica, Università, Brescia.

Abstract:

A case of acute inflammatory myopathy associated with the use of pravastatin, a new hydrophilic 3-hydroxy-3 methylglutaril coenzyme A reductase inhibitor, is reported. The patient, a 69-year-old man was affected by non-insulin-dependent diabetes mellitus and hypertension. He assumed pravastatin (20 mg/day) because of hypercholesterolemia. He was admitted with acute myopathy of the lower limbs which resolved in a few days after pravastatin discontinuation. A previously unknown hypothyroidism, probably due to chronic autoimmune thyroiditis, was evidenced. Muscle biopsy (left gastrocnemius) revealed a perimysial and endomysial inflammatory infiltrate with a prevalence of CD4+ lymphocytes. While lovastatin and simvastatin have been associated with toxic myopathy, pravastatin-associated myopathy could represent a distinct, inflammatory entity.

Study Type : Human: Case Report

Print Options


Sayer Ji
Founder of GreenMedInfo.com

Subscribe to our informative Newsletter & get Nature's Evidence-Based Pharmacy

Our newsletter serves 500,000 with essential news, research & healthy tips, daily.

Download Now

500+ pages of Natural Medicine Alternatives and Information.

This website is for information purposes only. By providing the information contained herein we are not diagnosing, treating, curing, mitigating, or preventing any type of disease or medical condition. Before beginning any type of natural, integrative or conventional treatment regimen, it is advisable to seek the advice of a licensed healthcare professional.

© Copyright 2008-2019 GreenMedInfo.com, Journal Articles copyright of original owners, MeSH copyright NLM.